Alert archive / Alabama / Coastal Flood Warnings in 2008

Coastal Flood Warning 2, NWS Mobile, AL

August 23, 2008

NWS Mobile, AL issued this coastal flood warning at Aug 23, 2008, 11:06 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2008, 11:06 PM CDT (04:06 UTC)
Expired
Aug 24, 2008, 3:03 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this coastal flood warning went out at Aug 23, 8:01 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 23, 8:01 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
801 PM CDT SAT AUG 23 2008

.UPDATE...NOTED MESOSCALE MODELS ARE INCREASING 0 TO 3 KM HELICITY IN
THE SHORT TERM...AND RADAR VELOCITY DATA IS INDICATING SOME FAINT HINTS
OF ROTATION IN CONVECTIVE ELEMENTS. GIVEN THIS SITUATION...SPC AND
MOBILE OFFICE IN AGREEMENT THAT A TORNADO WATCH IS WARRANTED FOR
BUTLER...CRENSHAW... AND WILCOX COUNTIES...TO CONTINUE THROUGH 3 AM.

&&

.PREV DISCUSSION... /ISSUED 415 PM CDT SAT AUG 23 2008/

.SHORT TERM TONIGHT AND SUNDAY...SORRY FOR THE DELAY AS WAS
AWAITING THE VERY LATEST ADVISORY BY THE NATIONAL HURRICANE CENTER ON
FAY. FAY HAS WOBBLED TO THE NORTHWEST TODAY WITH RADAR AND
OBSERVATIONS SHOWING A DIFFUSE CENTER...INLAND OVER WALTON COUNTY
FLORIDA NEAR THE EGLIN RADAR SITE AT RED BAY. DUE TO THE SLOW
MOVEMENT OF FAY...THE LEGACY CONTINUES WITH THE MAIN IMPACTS BEING
HEAVY RAINS. WE HAVE TWEAKED THE RAINFALL AMOUNTS LOWER GIVEN THE
LATEST POSITION AND WHAT WE ARE OBSERVING. FORECASTERS ARE NOW
CALLING FOR RAINFALL AMOUNTS TOTALING 7 TO 10 INCHES OVER THE
INTERIOR AND 5 TO 8 INCHES ALONG THE COAST WITH LOCALLY HIGHER
AMOUNTS WHERE +RA BANDS PERSIST AND MOVE OVER THE SAME AREAS. WE
ANTICIPATE PROBLEMS WITH REGARD TO SMALL STREAM...CREEK AND RIVERINE
FLOODING. LOW LYING ROADWAYS NEAR DRAINAGE CULVERTS WILL LIKELY
BECOME INUNDATED AS STORM WATER RUNOFF FILLS THESE STRUCTURES
QUICKLY. FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE AREA. THE
LATEST FORECAST TRACK HAS SHIFTED SLIGHTLY NORTH OF THE PREVIOUS
TRACK. THE FORECAST STILL CALLS FOR A SLOW AND GENERAL WEST OR WEST
NORTHWEST MOTION TO FAY ACROSS THE COASTAL COUNTIES IN THE SHORT
TERM.

A FAIRLY LARGE WIND FIELD EXISTS WITH FAY AS 25 TO 35 MPH SPEEDS ARE
OBSERVED IN SQUALLS WELL REMOVED FROM THE CENTER. CLOSER TO THE
COAST...FORECASTERS EXPECT TROPICAL STORM STRENGTH OF AROUND 40 MPH
IN SQUALLS AT TIMES.

ANOTHER CONCERN WILL BE TORNADOES LATER TONIGHT AND INTO SUNDAY AS
FORECAST AREA WILL BECOME UNDER THE INFLUENCE OF THE MORE FAVORABLE
EAST SIDE OF FAYS CIRCULATION. /10

.LONG TERM MONDAY THROUGH SATURDAY...EXPECT TO STILL BE DEALING
WITH REMNANT LOW OF FAY WHICH IS FORECAST TO BE TO OUR WEST AND NORTHWEST
NEAR THE BORDER OF SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA...STARTING
TO LIFT TO THE NORTHEAST ON TUESDAY. QUITE A BIT OF MOISTURE AND LIFT
WILL BE ROTATING AROUND THE LOW. THUS...MODERATE TO HIGH CHANCES OF
RAIN WILL REMAIN IN THE FORECAST FOR THE FIRST HALF OF NEXT WEEK.
WITH FAYS REMNANT LOW FORECAST TO CONTINUE LIFTING NORTHEAST AND AWAY
FROM THE AREA BY WEDNESDAY...CHANCES OF RAIN WILL RETURN TO NEAR
CLIMO FOR THE LATTER HALF OF THE PERIOD. /10

&&

.AVIATION...FORECAST GOVERNED BY THE WOBBLING OF FAY ROUGHLY
WEST-NORTHWESTWARD. COASTAL SITES SEEING STRONGER NORTHERLY WINDS
BECOMING SOUTHERLY LATE TONIGHT AS THE CENTER OF FAY MOVES PAST. CIGS
WILL BE BOUNCING AROUND BETWEEN IFR AND LIFR THROUGH THE FORECAST. IF
FAY TAKES A MORE NORTHWESTERLY TRACK...VFR CONDITIONS MAY BE
POSSIBLE. /16

&&

.MARINE...THE CENTER OF FAY WILL CONTINUE TO MEANDER NORTHWESTWARD
OVER THE WESTERN FLORIDA PANHANDLE AND SOUTHWEST ALABAMA TONIGHT TO
OVER MS BY NOON SUNDAY. SOME TWEAKING DONE TO NHC WINDS TO BETTER
FIT THE CURRENT SITUATION...BUT STILL EXPECTING UPPER END SMALL
CRAFT...LOW END TROPICAL STORM FORCE WINDS ALABAMA/WESTERN FLORIDA
PANHANDLE WATERS INTO THIS EVENING...ESPECIALLY NEAR SHORE FL
PANHANDLE ZONES.

SOME QUESTION EARLY MONDAY ON WITH THE TRACK OF WEAKENED FAY...AND
STRENGTH. CURRENT FORECAST IS CARRYING STRONG SOUTHWESTERLY FLOW
INTO TUESDAY. CHANGES FOR SUNDAY NIGHT INTO TUESDAY WILL BE
DEPENDENT UPON NEXT NHC UPDATE.

TUESDAY THROUGH THURSDAY...GUIDANCE IS ADVERTISING FAY GETTING DRAWN
NORTHEAST...WITH WEAKENING SOUTHWESTERLY FLOW OVER COASTAL WATERS. /16

&&

.FIRE WEATHER...NO HEADLINES. RAIN AND WIND WITH FAY OVER THE NEXT
COUPLE DAYS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  81  74  81 /  90  70  70  80
PENSACOLA   72  83  74  83 /  80  70  60  80
DESTIN      74  83  75  84 /  80  70  60  70
EVERGREEN   71  82  71  82 / 100  70  60  80
WAYNESBORO  70  81  71  81 / 100 100  90  80
CAMDEN      69  81  70  82 / 100 100  70  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

FL...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Aug 22, 11:20 PM CDT, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1120 PM CDT FRI AUG 22 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-240430-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1120 PM CDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS IS EXPECTED TO BE REQUIRED THIS WEEKEND.

THIS IS THE LAST HAZARDOUS WEATHER OUTLOOK THAT WILL BE ISSUED UNTIL
THIS TROPICAL EVENT HAS ENDED. ALL INLAND AND MARINE INTERESTS SHOULD
REFER TO TROPICAL STORM FAY LOCAL STATEMENTS UNDER WMO HEADER WTUS84
KMOB. ALSO...GRAPHICAL TROPICAL IMPACTS MAY BE VIEWED ON THE INTERNET AT
HTTP://WWW.WEATHER.GOV/OS/TROPICAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 11:25 PM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more3 hr
Aug 23, 11:36 PM CDTSmall Craft AdvisoryMOB57 hr

Nearby

Coastal Flood Warnings in Alabama, 2008Coastal Flood Warnings in Florida, 2008Every coastal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.